Myasthenic crisis following iodinated contrast material (ioh
The number of contrast media-related procedures is ever increasing due to the widespread availability of theoretically safe, low osmolar iodinated contrast material. Although intravenously administered contrast is known to precipitate myasthenic crisis, oral contrast aspiration as a causative factor is not yet documented as such.

A 48-year-old Sinhalese man diagnosed as having myasthenia gravis, was evaluated for progressive dysphagia with an upper gastrointestinal contrast study. Iodinated contrast material (iohexol) was used as the contrast medium and there was direct evidence of contrast aspiration during the study. Several minutes after the procedure, severe respiratory distress with evidence of myasthenic crisis requiring intubation and intensive care admission was noted. Treatment with intravenous immunoglobulin, high-dose steroids, and broad-spectrum intravenously administered antibiotics led to an uneventful recovery, although the latter part of the clinical course was complicated with total left lung collapse.

Source: Journal of Medical Case Reports 2019 13:166

Read more: https://pxmd.co/4afta
Like
Comment
Share
Dr. r●j s●●●●r
Dr. r●j s●●●●r Internal Medicine
Thanks for the information
Jun 13, 2019Like